Alert archive / Utah / Flash Flood Warnings in 2024
Flash Flood Warning 50, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 17, 2024, 12:28 PM MDT for Kane County, Washington County, Utah. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2024, 12:28 PM MDT (18:28 UTC)
- Expired
- Aug 17, 2024, 6:30 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Kane County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 37 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 2:30 PM MDT | FLASH FLOOD | 2 N Zion National Park, UT | Flash flooding in ongoing on the North Fork of the Virgin River, search and rescue is ongoing. |
| Aug 17, 2:30 PM MDT | FLASH FLOOD | 4 N Zion National Park, UT | *** 2 INJ *** 2 injuries reported due to flash flooding in the upper Narrows. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 122 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 2878 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
026
WGUS55 KSLC 171828
FFWSLC
UTC025-053-172130-
/O.NEW.KSLC.FF.W.0050.240817T1828Z-240817T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
1228 PM MDT Sat Aug 17 2024
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
West Central Kane County in southern Utah...
East Central Washington County in southwestern Utah...
* Until 330 PM MDT.
* At 1228 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of slot canyons,
normally dry washes and area streams.
* Some locations that will experience flash flooding include...
Zion National Park, Springdale and Rockville as well as the Subway
and Zion Main Canyon and other slot canyons and drainages.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3737 11308 3737 11287 3714 11286 3714 11308
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CRK5 follow-up statements
039
WGUS75 KSLC 172012
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
212 PM MDT Sat Aug 17 2024
UTC025-053-172130-
/O.CON.KSLC.FF.W.0050.000000T0000Z-240817T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-Washington UT-
212 PM MDT Sat Aug 17 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT THIS
AFTERNOON FOR WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON
COUNTIES...
At 212 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of slot canyons,
normally dry washes and area streams.
Some locations that will experience flash flooding include...
Zion National Park, Springdale and Rockville as well as the Subway
and Zion Main Canyon and other slot canyons and drainages.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3737 11308 3737 11287 3714 11286 3714 11308
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CRK924
WGUS75 KSLC 172030
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
230 PM MDT Sat Aug 17 2024
UTC025-053-172130-
/O.CON.KSLC.FF.W.0050.000000T0000Z-240817T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-Washington UT-
230 PM MDT Sat Aug 17 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT THIS
AFTERNOON FOR WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON
COUNTIES...
At 230 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing along the North Fork of the Virgin
River in the Narrows.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of slot canyons,
normally dry washes and area streams.
Some locations that will experience flash flooding include...
Zion National Park, Springdale and Rockville as well as the Subway
and Zion Main Canyon, the Narrows and other slot canyons and
drainages.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3737 11308 3737 11287 3714 11286 3714 11308
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CRK286
WGUS55 KSLC 172038
FFWSLC
UTC025-053-180030-
/O.EXT.KSLC.FF.W.0050.000000T0000Z-240818T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
238 PM MDT Sat Aug 17 2024
The National Weather Service in Salt Lake City has extended the
* Flash Flood Warning for...
West Central Kane County in southern Utah...
East Central Washington County in southwestern Utah...
* Until 630 PM MDT.
* At 238 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing along the North Fork of the
Virgin River in the Narrows.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Zion National Park, Springdale and Rockville as well as the Subway
and Zion Main Canyon, the Narrows and other slot canyons and
drainages.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3737 11308 3737 11287 3714 11286 3714 11308
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CRK778
WGUS75 KSLC 172240
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
440 PM MDT Sat Aug 17 2024
UTC025-053-180030-
/O.CON.KSLC.FF.W.0050.000000T0000Z-240818T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-Washington UT-
440 PM MDT Sat Aug 17 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT THIS
EVENING FOR WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON COUNTIES...
At 440 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing along the North Fork of the Virgin
River in the Narrows.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of slot canyons,
normally dry washes and area streams.
Some locations that will experience flash flooding include...
Zion National Park, Springdale and Rockville as well as the Subway
and Zion Main Canyon, the Narrows and other slot canyons and
drainages.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3737 11308 3737 11287 3714 11286 3714 11308
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CRK598 WGUS75 KSLC 180028 FFSSLC Flash Flood Statement National Weather Service Salt Lake City UT 628 PM MDT Sat Aug 17 2024 UTC025-053-180038- /O.EXP.KSLC.FF.W.0050.000000T0000Z-240818T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kane UT-Washington UT- 628 PM MDT Sat Aug 17 2024 ...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MDT THIS EVENING FOR WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON COUNTIES... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flood Watch remains in effect until 1000 PM MDT for portions of southern and southwest Utah. && LAT...LON 3737 11308 3737 11287 3714 11286 3714 11308 $$ JW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 4:33 AM MDT, 7 hours 55 minutes earlier.
Area forecast discussion, Aug 17, 4:33 AM MDT, 7 hours 55 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
433 AM MDT Sat Aug 17 2024
.SYNOPSIS...A robust monsoon surge will begin across the region
today, continuing through early next week. Tuesday will trend drier,
with another potential monsoon surge Wednesday into the end of the
week.
&&
.SHORT TERM (THROUGH 12Z MONDAY)...A southwesterly flow aloft is in
place over Utah this morning in between high pressure centered over
New Mexico and a closed low spinning off the PacNW coast. Meanwhile,
a weak shortwave disturbance is noted near the southern tip of
Nevada. The airmass currently remains fairly dry over northern and
central Utah with latest analysis showing PWATs in the 0.3 to 0.5
inch range. However, PWATs over over 1 inch have started to spread
into far southwest Utah.
The shortwave disturbance is progged to rotate around the periphery
of the high pressure today, lifting across west central and northern
Utah later this morning into this afternoon. In conjunction with
this disturbance, the abundant moisture to the south will also
spread into Utah. The HREF ensemble mean has the 1 inch PWATs into
the Salt Lake Valley by 18z and nearing the Idaho border by 20z.
Showers and thunderstorms are expected to accompany this
disturbance, and could be developing over southwest and west-central
Utah by 13-15z before moving to the northeast (including the Wasatch
Front by midday). Behind this shortwave in the afternoon, west-
central Utah may see a bit of a lull in convection as the airmass
becomes suppressed (at least until closer to evening), while over
the mountains and southern and eastern valleys, daytime heating and
instability within the moist airmass will result in showers and
thunderstorms filling in over those areas.
Multiple threats will be associated with thunderstorms today, owing
to the abundant moisture, larger scale ascent with the shortwave,
and increased shear ahead of the aforementioned low off the PacNW.
The initial round of thunderstorms with the shortwave may be
accompanied by strong and gusty outflow winds. More than half of the
members of the 00z HREF show at least an area of brief 50+ mph winds
from mid-morning through the early afternoon hours. Some of the
members continue to depict areas of 50+ mph gusts even into the late
afternoon, associated with the afternoon thunderstorms across the
rest of the area. The overnight SPC update to their Convective
Outlook now has a Slight Risk over a good chunk of Utah. With the
moisture spreading into the area, heavy rain is also anticipated.
The HREF probability-matched mean 6hr QPF has a swath of between 1
to greater than 1.5 inches along the spine of Utah between 18-00z.
The latest WPC Excessive Rainfall Outlook has a Slight Risk for
exceeding flash flood guidance from southwest into central Utah.
With some sensitive burn scars and flash-flood prone areas within
this region, a Flash Flood Watch is in effect for portions of
southern and central Utah. One change to the existing Watch on this
shift was to push up the start time of the Watch to 18z for the
central mountains and Wasatch Plateau/Book Cliffs, based on
guidance from latest CAMs.
Showers and thunderstorms are expected to generally wind down
overnight. However, some CAMs do want to maintain isolated to widely
scattered convection across portions of northern Utah through the
night. Tomorrow, widespread convection can again be expected, with
the moisture remaining in place. While the wind threat will be
reduced, aided in part by moistening of the low levels, the
potential for heavy rain and associated flash flooding will remain
elevated.
.LONG TERM (After 12Z/6AM Monday)...The forecast remains largely
unchanged, with monsoonal moisture bringing daily showers and
thunderstorms to much of the forecast area, especially further south
and east. An elevated flash flood risk will continue.
The longwave pattern will be fairly stagnant, at least through
Thursday, with a ridge to the east over CO/NM and a trough off the
coast of the PacNW. Subtle changes in flow direction over Utah and
southwest Wyoming will limit precipitation chances mid-week,
especially further north and west. Tuesday will likely be the driest
day, with precipitation chances across mainly higher terrain, with
the best moisture and instability over eastern Utah. While Wednesday
remains somewhat drier, too, deterministic guidance suggests a
shortwave trough sliding over northwestern Utah on Wednesday,
perhaps providing enough lift for a wider coverage of showers and
thunderstorms. Additional moisture will likely filter across the
area by Thursday.
The main area of uncertainty in the long-term period is the inland
movement (or lack thereof) of the aforementioned PacNW trough. This
trough would likely bring higher amounts of shear to the area as it
approaches, lending to more organized convection. Additionally, a
much drier air mass would likely move in behind the trough.
Currently, the best timing of this occurrence looks to be Friday
(~30% chance) or Saturday (~70% chance), but there is still plenty
of uncertainty in the exact progression of the trough.
&&
.AVIATION...KSLC...Intermittent showers and thunderstorms are
expected to impact KSLC this afternoon/evening, likely arriving
around 18z, accompanied by lightning (50% chance) and strong S
winds. Through the afternoon and evening, winds will be gusty and
erratic at times, with a 10% chance of exceeding 50kts. Later in the
afternoon/evening, there is a higher chance of periods of moderate-
heavy rain. Periods of mountain obscuration are possible given SCT-
BKN cloud decks near 6000ft AGL. There is uncertainty with how long
these showers/thunderstorms stick around...ending anywhere between
01z and 08z.
.REST OF UTAH AND SOUTHWEST WYOMING...Isolated showers and
thunderstorms will start to move into southwestern UT early this
morning, signaling the start of a strong monsoonal surge. More
widely scattered showers and thunderstorms will then develop this
afternoon and evening, lasting well into the evening across northern
UT, mainly north of KDTA. Main threats will be gusty and erratic
outflow winds, frequent lightning, and even moderate to heavy
rainfall later in the day. Most areas will see gusts around 25-
40kts, though there is a 5-15% chance of exceeding 50kts across the
forecast area.
&&
.FIRE WEATHER...Moisture surging in from the south today will
accompany a weak weather disturbance rotating around high pressure
centered over New Mexico. This moisture and associated disturbance
will allow showers and thunderstorms to develop across the area
today, likely developing early across southwest through west-central
Utah and spreading into the rest of the state through the late
morning and afternoon hours. The thunderstorms will generally be
wet, and have the potential of bringing heavy rain, small hail, and
gusty winds in excess of 40 mph, and locally up to 60 mph, to the
area. The active weather continues tomorrow into Monday, maintaining
a threat of heavy rain. The airmass will be drier on Tuesday, with
more limited shower and thunderstorm activity. Moisture will begin
to make a return on Wednesday, increasing across the area through
late week.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flood Watch from noon MDT today through this evening for UTZ113-
117.
Flood Watch through this evening for UTZ123>126-128.
WY...None.
&&
Cheng/Cunningham
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityIn the hours before
Special weather statement, Aug 17, 11:45 AM MDT, 43 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1145 AM MDT Sat Aug 17 2024
UTZ115-117-122-125-171830-
Southwest Utah UT-Western Millard and Juab Counties UT-
Southern Mountains UT-Central Mountains UT-
1145 AM MDT Sat Aug 17 2024
...A strong thunderstorm will impact portions of southwestern
Millard, central Beaver and northwestern Iron Counties through 1230
PM MDT
...
At 1145 AM MDT, Doppler radar was tracking a strong thunderstorm 20
miles northwest of Milford, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Milford, Woods Reservoir, and Black Rock.
This includes Utah Route 21 between mile markers 37 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3801 11378 3886 11363 3929 11274 3838 11268
TIME...MOT...LOC 1745Z 221DEG 44KT 3854 11334
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CRKSpecial weather statement, Aug 17, 11:45 AM MDT, 43 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1145 AM MDT Sat Aug 17 2024
UTZ101-115-171830-
Western Millard and Juab Counties UT-
Great Salt Lake Desert and Mountains UT-
1145 AM MDT Sat Aug 17 2024
...Strong thunderstorms will impact portions of northwestern Millard,
northwestern Juab and southwestern Tooele Counties through 1230 PM
MDT
...
At 1145 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Partoun to 13 miles south
of Fish Springs Wildlife Refuge. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dugway Proving Ground Test Range, Fish Springs Wildlife Refuge,
Callao, and Trout Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4035 11380 4030 11309 4004 11265 3939 11316
3961 11386
TIME...MOT...LOC 1745Z 207DEG 46KT 3971 11373 3968 11345 3955 11327
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
STWLocal storm report, Aug 17, 11:47 AM MDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
1147 AM MDT Sat Aug 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM Tstm Wnd Gst 33 ESE Gandy 39.35N 113.38W
08/17/2024 M71 MPH Millard UT Mesonet
Mesonet station TVWU1 Tule Valley.
&&
CRKSpecial weather statement, Aug 17, 12:02 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1202 PM MDT Sat Aug 17 2024
UTZ104-105-108-110-171830-
Salt Lake Valley UT-Wasatch Back UT-Northern Wasatch Front UT-
Wasatch Mountains I-80 North UT-
1202 PM MDT Sat Aug 17 2024
...Strong thunderstorms will impact portions of south central Weber,
Davis, northwestern Salt Lake and southwestern Morgan Counties
through 1230 PM MDT
...
At 1201 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Great Salt Lake South of
the Causeway to Salt Lake City International Airport. Movement was
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Salt Lake City, West Valley City, Ogden, Layton, Bountiful,
Farmington, Morgan, Hill Air Force Base, Roy, Clearfield, Kaysville,
Syracuse, South Salt Lake, Clinton, South Ogden, North Salt Lake,
Centerville, Woods Cross, Washington Terrace, and Riverdale.
This includes the following highways...
Interstate 15 between mile markers 304 and 346.
Interstate 84 between mile markers 82 and 107.
Interstate 80 in Utah between mile markers 110 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4124 11184 4102 11157 4069 11191 4088 11235
4129 11219
TIME...MOT...LOC 1801Z 212DEG 28KT 4090 11230 4078 11201
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
STWSpecial weather statement, Aug 17, 12:12 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1212 PM MDT Sat Aug 17 2024
UTZ128-131-171900-
South Central Utah UT-Glen Canyon Recreation Area/Lake Powell UT-
1212 PM MDT Sat Aug 17 2024
...A strong thunderstorm will impact portions of south central Kane
County through 100 PM MDT
...
At 1211 PM MDT, Doppler radar was tracking a strong thunderstorm over
Stateline CG, or 28 miles east of Kanab, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stateline Campground, Paria River Narrows, Buckskin Gulch, and The
Wave.
This includes US Route 89 between mile markers 13 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3702 11215 3741 11184 3724 11158 3700 11187
3700 11212
TIME...MOT...LOC 1811Z 218DEG 23KT 3703 11201
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CRKSpecial weather statement, Aug 17, 12:12 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1212 PM MDT Sat Aug 17 2024
UTZ106-111-113-171845-
Wasatch Plateau/Book Cliffs UT-Utah Valley UT-
Wasatch Mountains South of I-80 UT-
1212 PM MDT Sat Aug 17 2024
...A strong thunderstorm will impact portions of western Wasatch and
central Utah Counties through 1245 PM MDT
...
At 1211 PM MDT, Doppler radar was tracking a strong thunderstorm over
Palmyra, or 7 miles south of Provo, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Provo, Orem, Spanish Fork, Pleasant Grove, Springville, Lindon,
Mapleton, Salem, Vineyard, Brigham Young University, Palmyra,
Benjamin, Lake Shore, West Mountain, Utah Lake, Mt Timpanogos, and
Sundance.
This includes the following highways...
Interstate 15 between mile markers 253 and 273.
US Route 6 between mile markers 174 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4004 11160 4009 11180 4042 11171 4033 11138
TIME...MOT...LOC 1811Z 200DEG 21KT 4014 11167
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
STWThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 10:20 AM MDT | Special Weather Statement | SLC | Beaver | 40 min |
| Aug 17, 11:02 AM MDT | Special Weather Statement | SLC | Beaver, Millard | 43 min |
| Aug 17, 11:35 AM MDT | Special Weather Statement | SLC | Washington | 40 min |
| Aug 17, 11:40 AM MDT | Special Weather Statement | SLC | Salt Lake | 35 min |
| Aug 17, 11:45 AM MDT | Special Weather Statement | SLC | Beaver, Millard | 45 min |
| Aug 17, 11:45 AM MDT | Special Weather Statement | SLC | Juab | 45 min |
| Aug 17, 11:58 AM MDT | Severe Thunderstorm Warning | SLC | Washington | 32 min |
| Aug 17, 12:02 PM MDT | Special Weather Statement | SLC | Davis | 28 min |
| Aug 17, 12:03 PM MDT | Areal Flood Advisory | SLC | Washington | 117 min |
| Aug 17, 12:12 PM MDT | Special Weather Statement | SLC | Kane | 48 min |
| Aug 17, 12:12 PM MDT | Special Weather Statement | SLC | Utah | 33 min |
| Aug 17, 12:17 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 43 min |
| Aug 17, 12:30 PM MDT | Special Weather Statement | SLC | Utah | 30 min |
| Aug 17, 12:30 PM MDT | Special Weather Statement | SLC | Beaver, Millard | 45 min |
| Aug 17, 12:37 PM MDT | Flash Flood Warning | SLC | Kane | 9 hr |
| Aug 17, 12:41 PM MDT | Severe Thunderstorm Warning | SLC | Iron, Kane, Washington | 34 min |
| Aug 17, 12:47 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Summit, Utah, Wasatch | 27 min |
| Aug 17, 12:55 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 50 min |
| Aug 17, 1:00 PM MDT | Special Weather Statement | SLC | Wasatch | 30 min |
| Aug 17, 1:12 PM MDT | Special Weather Statement | SLC | 48 min | |
| Aug 17, 1:13 PM MDT | Special Weather Statement | SLC | Summit | 47 min |
| Aug 17, 1:19 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne, Summit, Wasatch | 41 min |
| Aug 17, 1:28 PM MDT | Special Weather Statement | SLC | Juab | 32 min |
| Aug 17, 1:37 PM MDT | Special Weather Statement | SLC | Iron | 38 min |
| Aug 17, 1:39 PM MDT | Special Weather Statement | SLC | 51 min | |
| Aug 17, 1:40 PM MDT | Special Weather Statement | SLC | Rich | 35 min |
| Aug 17, 1:47 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Iron | 28 min |
| Aug 17, 1:51 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 6 hr |
| Aug 17, 1:51 PM MDT | Severe Thunderstorm Warning | SLC | Rich, Summit | 39 min |
| Aug 17, 1:54 PM MDT | Special Weather Statement | SLC | Utah | 36 min |
| Aug 17, 2:02 PM MDT | Special Weather Statement | SLC | Kane | 43 min |
| Aug 17, 2:10 PM MDT | Special Weather Statement | SLC | Sanpete | 35 min |
| Aug 17, 2:10 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 35 min |
| Aug 17, 2:25 PM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
| Aug 17, 2:37 PM MDT | Special Weather Statement | SLC | Sanpete | 23 min |
| Aug 17, 3:17 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Aug 17, 3:40 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 17, 3:53 PM MDT | Special Weather Statement | SLC | Iron | 37 min |
| Aug 17, 4:02 PM MDT | Special Weather Statement | SLC | Emery | 28 min |
| Aug 17, 4:08 PM MDT | Flash Flood Warning | SLC | Emery | 3 hr |
| Aug 17, 4:22 PM MDT | Special Weather Statement | SLC | 23 min | |
| Aug 17, 4:50 PM MDT | Areal Flood Advisory | SLC | Washington | 115 min |
| Aug 17, 4:51 PM MDT | Special Weather Statement | SLC | Washington | 24 min |
| Aug 17, 5:16 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 44 min |
| Aug 17, 5:20 PM MDT | Special Weather Statement | SLC | Millard | 25 min |
| Aug 17, 5:44 PM MDT | Special Weather Statement | SLC | Iron | 31 min |
Nearby
Flash Flood Warnings in Utah, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.